What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 26, 1:30 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 1:30 PM MST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Boise ID
230 PM MDT Mon Jun 26 2017
.SHORT TERM...Tonight through Wednesday...As of 2:00 MDT,
convection has initiated in southeast Oregon associated with a
shortwave currently located in southwest Oregon and moving
east/northeast. Surface heating and moisture transport ahead of
the shortwave are aiding in thunderstorms. Most models are showing
convection continuing to progress eastward through the evening
hours, and the forecast matches this solution. The inverted-V
profile for the afternoon and evening hours suggests downdraft
gusty winds up to 50 mph are possible near the stronger storms.
Overnight tonight, the surface cold front, then upper level axis
will pass overhead and shift the convection to the north and
east, leaving chances for thunderstorms only in the Idaho Central
Mountains for Tuesday. Where most valley locations will be
approaching 100F this afternoon, high temperatures tomorrow are
expected to be 10-15 degrees cooler than today. By Wednesday, a
drier northwest flow will set up under a broader trough pattern,
keeping temperatures near normal, but conditions dry.
.LONG TERM...Wednesday night through Monday...The upper level
trough begins to exit the region Wednesday night into Thursday
making way for an upper level ridge to begin building over the
Pacific Northwest. Temperatures begin to climb back above normal by
the weekend. A disturbance in the flow pushes through Saturday night
which will give the West Central Mountains a slight chance of some
afternoon showers/thunderstorms. Models are in disagreement after
this with the ECMWF wanting to keep zonal flow in the region while
the GFS begins to build in another ridge. Kept the forecast dry
after Saturday night for now because of these differences.
&&
.AVIATION...VFR. Increase in mid-upper level moisture throughout the
rest of today. Thunderstorms have already developed in SE Oregon and
will continue through late evening. Strong outflow winds are
possible with these storms. Thunderstorms in SE Idaho are possible
late this evening. Surface winds, variable 10-20 kts with gusts 25-
35 kts in and around thunderstorms. Winds aloft to 10k feet MSL,
south-southwest thru 00z 10-25kts then westerly 15-30 kts.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...EP
LONG TERM....JC/JC
AVIATION.....JC
In the hours before
Special weather statement, Jun 26, 3:01 PM MST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Boise ID
401 PM MDT MON JUN 26 2017
IDZ014>016-262245-
Upper Treasure Valley ID-Western Magic Valley ID-
Southwest Highlands ID-
401 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TWIN FALLS...EAST
CENTRAL OWYHEE AND SOUTH CENTRAL GOODING COUNTIES UNTIL 445 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Twentymile Butte, or 26 miles south of Glenns
Ferry, moving northeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Hagerman around 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4259 11528 4288 11497 4268 11471 4252 11501
4252 11503 4250 11504 4246 11511
TIME...MOT...LOC 2201Z 225DEG 15KT 4259 11512
KASpecial weather statement, Jun 26, 3:45 PM MST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Boise ID
445 PM MDT MON JUN 26 2017
IDZ014-015-029-262330-
Upper Treasure Valley ID-Southwest Highlands ID-Owyhee Mountains ID-
445 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADA...SOUTHWESTERN
ELMORE AND CENTRAL OWYHEE COUNTIES UNTIL 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Toy Pass to near Bruneau Canyon Viewpoint.
Movement was northeast at 25 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Strong thunderstorms will be near...
Bruneau Canyon Viewpoint and Chalk Hills around 450 PM MDT.
Pot Hole Butte and Hot Spring around 500 PM MDT.
Bruneau around 510 PM MDT.
Grand View, Oreana, Bruneau Sand Dunes and Hinton Reservoir around
520 PM MDT.
Glenns Ferry, Swan Falls, Mountain Home Air Force Base and Hammett
around 530 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near C J Strike Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 4286 11665 4307 11654 4305 11651 4313 11651
4330 11642 4294 11521 4255 11561
TIME...MOT...LOC 2244Z 209DEG 22KT 4289 11651 4264 11567
KASpecial weather statement, Jun 26, 3:54 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Boise ID
454 PM MDT MON JUN 26 2017
ORZ063-262345-
Malheur County OR-
454 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MALHEUR COUNTY UNTIL 545
PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm over
Round Mountain, or near Rome, moving northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Danner around 510 PM MDT.
Cow Lakes around 530 PM MDT.
Mahogany Mountain and Sheaville around 540 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4286 11774 4328 11728 4313 11702 4308 11702
4273 11749
TIME...MOT...LOC 2253Z 219DEG 28KT 4286 11752
KASpecial weather statement, Jun 26, 4:01 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Boise ID
501 PM MDT MON JUN 26 2017
ORZ063-064-262345-
Oregon Lower Treasure Valley OR-Malheur County OR-
501 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MALHEUR COUNTY UNTIL 545
PM MDT...
At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rufino Butte, or 39 miles southwest of Parma, moving northeast at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Freezeout Mountain around 510 PM MDT.
Harper around 530 PM MDT.
Westfall, Vines Hill, Double Mountain and Little Valley around 540
PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4344 11761 4356 11798 4406 11771 4390 11716
TIME...MOT...LOC 2301Z 210DEG 31KT 4356 11767
KA
Special weather statement, Jun 26, 4:25 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Boise ID
525 PM MDT MON JUN 26 2017
IDZ012-ORZ063-064-270015-
Lower Treasure Valley ID-Oregon Lower Treasure Valley OR-
Malheur County OR-
525 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAYETTE...NORTHERN
CANYON...SOUTHWESTERN GEM...SOUTHWESTERN WASHINGTON AND NORTHEASTERN
MALHEUR COUNTIES UNTIL 615 PM MDT...
At 524 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Harper to near Twin Springs Campground.
Movement was northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Owyhee Dam, Vines Hill and Double Mountain around 530 PM MDT.
Bully Creek Reservoir, Sugarloaf Butte and Shell Rock Butte around
540 PM MDT.
Vale, Adrian, Owyhee and Keeney Pass around 550 PM MDT.
Parma, Nyssa and Wilder around 600 PM MDT.
Ontario, Payette, Weiser and Notus around 610 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Owyhee Reservoir or Bully Creek Reservoir, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4432 11705 4377 11656 4353 11734 4396 11773
4426 11716 4426 11713 4428 11712
TIME...MOT...LOC 2324Z 240DEG 32KT 4394 11761 4363 11733
KASpecial weather statement, Jun 26, 4:47 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Boise ID
547 PM MDT MON JUN 26 2017
IDZ013-014-270030-
Upper Treasure Valley ID-Boise Mountains ID-
547 PM MDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ADA...SOUTHWESTERN
BOISE AND NORTHWESTERN ELMORE COUNTIES UNTIL 630 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blacks Creek Reservoir, or 12 miles south of Boise, moving north at
45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
This strong thunderstorm will be near...
Blacks Creek Reservoir around 550 PM MDT.
East Boise and Lucky Peak Dam around 600 PM MDT.
Garden City, Aldape Summit, Lucky Peak Reservoir and Lucky Peak
Spring Shores Marina around 610 PM MDT.
Bogus Basin Ski Area and Arrowrock Reservoir around 620 PM MDT.
Idaho City around 630 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
If on or near Lucky Peak Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 10
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 4330 11606 4337 11633 4391 11615 4382 11574
TIME...MOT...LOC 2346Z 197DEG 39KT 4342 11618
KA